Abstract and Applied Analysis

Analytic-Numerical Solution of Random Boundary Value Heat Problems in a Semi-Infinite Bar

M.-C. Casabán, J.-C. Cortés, B. García-Mora, and L. Jódar

Full-text: Open access

Abstract

This paper deals with the analytic-numerical solution of random heat problems for the temperature distribution in a semi-infinite bar with different boundary value conditions. We apply a random Fourier sine and cosine transform mean square approach. Random operational mean square calculus is developed for the introduced transforms. Using previous results about random ordinary differential equations, a closed form solution stochastic process is firstly obtained. Then, expectation and variance are computed. Illustrative numerical examples are included.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 676372, 9 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393449602

Digital Object Identifier
doi:10.1155/2013/676372

Mathematical Reviews number (MathSciNet)
MR3108661

Zentralblatt MATH identifier
07095224

Citation

Casabán, M.-C.; Cortés, J.-C.; García-Mora, B.; Jódar, L. Analytic-Numerical Solution of Random Boundary Value Heat Problems in a Semi-Infinite Bar. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 676372, 9 pages. doi:10.1155/2013/676372. https://projecteuclid.org/euclid.aaa/1393449602


Export citation

References

  • M. Necati Özişik, Boundary Value Problems of Heat Conduction, Dover, New York, NY, USA, 1968.
  • R. Chiba, “Stochastic heat conduction analysis of a functionally grade annular disc with spatially random heat transfer coefficients,” Applied Mathematical Modelling, vol. 33, no. 1, pp. 507–523, 2009.
  • Y. Li and S. Long, “A finite element model based on statistical two-scale analysis for equivalent heat transfer parameters of composite material with random grains,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 3157–3165, 2009.
  • J. C. Cortés, L. Jódar, L. Villafuerte, and R. J. Villanueva, “Computing mean square approximations of random diffusion models with source term,” Mathematics and Computers in Simulation, vol. 76, no. 1–3, pp. 44–48, 2007.
  • L. Jódar, J. C. Cortés, and L. Villafuerte, “A discrete eigenfunctions method for numerical solution of random diffusion models,” in Proceedings of the Conference on Differential and Difference Equations and Applications, pp. 457–466, 2005.
  • J.-C. Cortés, L. Jódar, M.-D. Roselló, and L. Villafuerte, “Solving initial and two-point boundary value linear random differential equations: a mean square approach,” Applied Mathematics and Computation, vol. 219, no. 4, pp. 2204–2211, 2012.
  • A. G. Madera, “Modelling of stochastic heat transfer in a solid,” Applied Mathematical Modelling, vol. 17, no. 12, pp. 664–668, 1993.
  • A. G. Madera and A. N. Sotnikov, “Method for analyzing stochastic heat transfer in a fluid flow,” Applied Mathematical Modelling, vol. 20, no. 8, pp. 588–592, 1996.
  • T. T. Soong, Random Differential Equations in Science and Engineering, Academic Press, New York, NY, USA, 1973.
  • L. Villafuerte, C. A. Braumann, J.-C. Cortés, and L. Jódar, “Random differential operational calculus: theory and applications,” Computers & Mathematics with Applications, vol. 59, no. 1, pp. 115–125, 2010.
  • L. Arnold, Stochastic Differential Equations: Theory and Applications, John Wiley & Sons, New York, NY, USA, 1974.
  • E. C. Titchmarsch, The Theory of Functions, Oxford University Press, New York, NY, USA, 2nd edition, 1939.
  • G. Calbo, J.-C. Cortés, and L. Jódar, “Random Hermite differential equations: mean square power series solutions and statistical properties,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3654–3666, 2011.
  • M. Loève, Probability Theory I and II, vol. 45 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 4th edition, 1977.
  • J. C. Cortés, P. Sevilla-Peris, and L. Jódar, “Analytic-numerical approximating processes of diffusion equation with data uncertainty,” Computers & Mathematics with Applications, vol. 49, no. 7-8, pp. 1255–1266, 2005.
  • A. J. Jerri, Integral and Discrete Transforms with Applications and Error Analysis, vol. 162 of Pure and Applied Mathematics, Marcel Dekkers, New York, NY, USA, 1992.
  • J. Dieudonné, Foundations of Modern Analysis, Academic Press, New York, NY, USA, 1969.